Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Aug 12, 2021, 2:44 PM CDT. It took effect at Aug 12, 2021, 3:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2021, 2:44 PM CDT (19:44 UTC)
- In effect from
- Aug 12, 2021, 3:00 PM CDT
- Expired
- Aug 12, 2021, 10:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
462 WHUS73 KLOT 121944 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 244 PM CDT Thu Aug 12 2021 LMZ740>745-130300- /O.NEW.KLOT.SC.Y.0064.210812T2000Z-210813T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 244 PM CDT Thu Aug 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds gusting up to 25 kt. * WHERE...Portions of Lake Michigan. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
1 follow-up statement
373 WHUS73 KLOT 130303 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1003 PM CDT Thu Aug 12 2021 LMZ740>745-130415- /O.EXP.KLOT.SC.Y.0064.000000T0000Z-210813T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1003 PM CDT Thu Aug 12 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The small craft advisory is no longer in effect. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 2:10 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 12, 2:10 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 210 PM CDT Thu Aug 12 2021 .SHORT TERM... 210 PM CDT Through Friday night... An impressively large west to east band of thunderstorms continues from near Manhattan, Kansas to Fowler, Indiana along the nose of a veered by nevertheless persisent low-level jet and instability axis. North of the complex of storms, overcast skies are prevalent which are keeping temperatures in the upper 70s to lower 80s. As a cold front currently stretching from southern Iowa to central Wisconsin approaches this evening, at least widely scattered showers and a few thunderstorms may attempt to develop along the Illinois/Wisconsin state line. With robust moisture tranport being effectively blocked by the aforementioned sprawling complex of storms to our south, we feel most of the area has a much better chance of staying dry this evening and overnight. The exception may be across our far southern forecast area after midnight when the low- level jet begins to ride atop whatever is left of the ongiong convection across out south. Considering the localized 4-8 inches of rain that fell across parts of Ford county this morning, such would set the stage for potentially another round of flash flooding, though confidence in this scenario is low. Tomorrow (onward) will be beautiful with partly cloudy skies, highs in the lower 80s, much lower humidity, and no chances for showers or storms. Borchardt && .LONG TERM... 348 AM CDT Friday night through Wednesday... No significant update to extended forecast due to ongoing convective weather overnight. Previous extended discussion remains valid: A shift in the longwave pattern will allow Canadian high pressure to slowly advance along the northern CONUS, providing northerly breezes and lowering dewpoints. High temps through the weekend into Monday look to remain in the upper 70s to lower 80s. A warming trend will develop on Tuesday and Wednesday as southerly winds develop on the west side of departing high pressure. A few showers/storms could bubble up on Tuesday afternoon and again on Wednesday, but coverage will be isolated for the most part. Shimon/Ratzer && .AVIATION... For the 18Z TAFs... Aviation forecast concerns for this TAF period include: -Southwest winds gusting to around 20 kts into the afternoon -The possibility of showers and thunderstorms occurring this evening -A wind shift associated with a cold frontal passage tonight and the potential for a wind shift occurring with a lake breeze tomorrow afternoon The main focus of this TAF period, as it has been the past several days, is the potential for showers and storms to impact the terminals. Today looks to be the final day of this stretch of unsettled weather within a very warm and moist air mass, though it appears that any storms that develop near the terminals today won't quite be as widespread or as strong as they have been the past few days. Model soundings currently depict fairly dry air aloft in place between a cold front to the northwest and the axis of warm air advection-driven convection to the south. While most model guidance initially had a line of storms firing along the incoming cold front, the widespread convection to the south is likely blocking some of the low-level moisture transport that would be necessary for this to occur, and thus guidance has trended drier in northwest Illinois near RFD during the time of the cold frontal passage. However, a burgeoning low-level jet and an associated northeastward theta-e surge could still foster the development of showers and storms over the area later this evening. Have opted to keep a TEMPO with -TSRA going in the TAFs for now, though confidence in this actually verifying isn't all that high. Southwest winds will continue to gust up into the 20-25 kt range this afternoon before subsiding with the loss of diurnal heating. Winds will then shift to northerly behind the cold frontal passage tonight and likely remain northerly or northwesterly across most of the terminals through much of the day tomorrow. A lake breeze will likely develop by tomorrow afternoon, but confidence is low on whether it will reach MDW or ORD at the moment, so have left any mention of a northeasterly wind shift out of these TAFs for now. This wind shift will likely occur at GYY, but may occur at or just after the end of the current TAF period at 18Z. Ogorek && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 12, 4:42 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
442 AM CDT Thu Aug 12 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-130945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
442 AM CDT Thu Aug 12 2021 /542 AM EDT Thu Aug 12 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size here.
Limited damaging wind risk...up to 65 mph.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
DISCUSSION...
Scattered thunderstorms may produce isolated damaging wind gusts
south of the Interstate 80 corridor early this morning, along with
locally heavy rainfall and possibly some flooding. Additional
scattered thunderstorms are possible late this afternoon into
tonight across the entire area. Some of these storms may be
severe, with damaging wind gusts the main threat, with the severe
threat decreasing late evening into the overnight.
Warm and humid conditions will persist today, though peak
afternoon heat indices should top out just under 105 degrees.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Limited Thunderstorm Risk.
Tuesday and Wednesday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed late this afternoon and this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward east at 35 mph early this morning, and to the
southeast at 35 mph later today and tonight.
LMZ740>745-130945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
442 AM CDT Thu Aug 12 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to quarter size.
Limited thunderstorm wind gust risk...up to 55 knots.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Limited Thunderstorm Risk.
Wednesday...
Limited Thunderstorm Risk.
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Aug 12, 12:09 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1209 PM CDT Thu Aug 12 2021
ILZ019-032-121800-
Livingston IL-La Salle IL-
1209 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Livingston
and southern La Salle Counties through 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wenona to Cornell to near Pontiac.
Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Streator, Pontiac, Dwight, Wenona, Odell, South Streator, Cornell,
Saunemin, Ransom, Kangley, Long Point, Dana and Emington.
Including the following interstates...
I-39 near mile marker 41.
I-55 between mile markers 193 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 8865 4093 8880 4093 8893 4104 8905
4110 8905 4111 8916 4117 8866 4111 8858
4111 8848 4097 8829 4076 8837
TIME...MOT...LOC 1709Z 273DEG 27KT 4107 8899 4099 8874 4085 8861
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
CarlawLocal storm report, Aug 12, 12:52 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1252 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FLASH FLOOD 1 S GIBSON CITY 40.46N 88.38W
08/12/2021 FORD IL EMERGENCY MNGR
SIGNIFICANT FLASH FLOODING OCCURRING IN AND
AROUND GIBSON CITY, AND POINTS SOUTH AND
WEST. WATER IS INUNDATING HOMES AND
BUSINESSES, SEWERS ARE BACKING UP, AND ALL
ROADS ARE IMPASSABLE. NUMEROUS WATER RESCUES
CONTINUE.
&&
BBSpecial weather statement, Aug 12, 1:09 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
109 PM CDT Thu Aug 12 2021
ILZ033-039-121900-
Iroquois IL-Ford IL-
109 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern Ford
and southern Iroquois Counties through 200 PM CDT...
At 108 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paxton, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paxton, Loda, Wellington and Clarence.
Including the following interstate...
I-57 between mile markers 258 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4054 8825 4058 8753 4049 8753 4049 8794
4040 8793 4040 8827
TIME...MOT...LOC 1808Z 268DEG 41KT 4044 8814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CarlawLocal storm report, Aug 12, 1:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
139 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN GIBSON CITY 40.47N 88.37W
08/12/2021 M8.76 INCH FORD IL PUBLIC
PRIVATE WEATHER STATION REPORTS 8.76 INCHES
OF RAINFALL SINCE MIDNIGHT. 8.1 INCHES
OCCURRED WITH MOST RECENT STORMS WHICH BEGAN
AT 8:30 AM. MULTIPLE 1 HOUR PERIODS WITH
OVER 2 INCHES OF RAINFALL. LIGHT RAIN
ONGOING.
&&
WSLLocal storm report, Aug 12, 1:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
141 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 4 WNW GIBSON CITY 40.48N 88.45W
08/12/2021 M6.74 INCH FORD IL PUBLIC
PRIVATE WEATHER STATION REPORTS 6.74 INCHES
SINCE MIDNIGHT. 5.89 INCHES OCCURRED WITH
MOST RECENT STORMS SINCE 8 AM. LIGHT RAIN
ONGOING.
&&
WSLLocal storm report, Aug 12, 2:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
216 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 1 SE GIBSON CITY 40.46N 88.37W
08/12/2021 FORD IL EMERGENCY MNGR
WATER RESCUES CONTINUE AT A SENIOR CITIZENS
CENTER THAT WAS INUNDATED WITH WATER. MOST
ROADWAYS REMAIN IMPASSABLE.
&&
BBThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:57 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 48 min |
| Aug 11, 9:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 26 min |
| Aug 12, 12:45 AM CDT | Special Weather Statement | LOT | Kendall | 45 min |
| Aug 12, 1:31 AM CDT | Special Weather Statement | LOT | Livingston | 44 min |
| Aug 12, 2:13 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 47 min |
| Aug 12, 2:22 AM CDT | Special Weather Statement | LOT | Will | 38 min |
| Aug 12, 2:27 AM CDT | Special Weather Statement | LOT | Will | 33 min |
| Aug 12, 2:30 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 29 min |
| Aug 12, 2:46 AM CDT | Special Marine Warning | LOT | 89 min | |
| Aug 12, 2:50 AM CDT | Special Weather Statement | LOT | LaSalle | 40 min |
| Aug 12, 2:55 AM CDT | Severe Thunderstorm Warning | LOT | Cook | 50 min |
| Aug 12, 3:02 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 43 min |
| Aug 12, 3:16 AM CDT | Special Weather Statement | LOT | Grundy, Kendall, Will | 44 min |
| Aug 12, 3:43 AM CDT | Special Weather Statement | LOT | DuPage, Kane, Kendall, Will | 47 min |
| Aug 12, 3:51 AM CDT | Special Weather Statement | LOT | Ford, Iroquois | 39 min |
| Aug 12, 4:59 AM CDT | Special Weather Statement | LOT | Livingston | 31 min |
| Aug 12, 8:01 AM CDT | Special Weather Statement | LOT | Ford | 29 min |
| Aug 12, 8:22 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 68 min |
| Aug 12, 9:27 AM CDT | Areal Flood Advisory | LOT | Ford | 2 hr |
| Aug 12, 9:30 AM CDT | Special Weather Statement | LOT | Ford | 45 min |
| Aug 12, 9:59 AM CDT | Flash Flood Warning | LOT | Ford | 5 hr |
| Aug 12, 12:01 PM CDT | Areal Flood Advisory | LOT | Ford | 4 hr |
| Aug 12, 12:09 PM CDT | Special Weather Statement | LOT | Livingston | 51 min |
| Aug 12, 1:09 PM CDT | Special Weather Statement | LOT | Iroquois | 51 min |
| Aug 12, 2:59 PM CDT | Areal Flood Warning | LOT | Ford | 19 hr |
| Aug 12, 2:43 AM CDT | Special Weather Statement | LOT | Lake | 47 min |
| Aug 12, 2:51 AM CDT | Special Weather Statement | LOT | Jasper, Lake, Newton, Porter | 54 min |
| Aug 12, 4:20 AM CDT | Special Weather Statement | LOT | Benton, Newton | 40 min |
| Aug 12, 4:30 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 45 min |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.